MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", LARGE; HF RESECTION ELECTRODE

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", LARGE; HF RESECTION ELECTRODE
Model Number WA22703S
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The user facility returned the used device (including hf cable) to the service center for evaluation.The user facility also returned three brand new brand new devices.A visual inspection of the hf cable found no abnormalities on the appearance.The electrode loop has minor debris and was slightly bent as signs of use, no missing components noted.The distal insulation posts and shaft are in good condition.The used and new electrodes and the corresponding hf cables were checked together with a test working element esg-400 generator with the default settings saline cut 200watts and saline coag 120 watts.Both the used and new electrodes could cut and coag a tissue sample without any delayed firing.There was no intermittent problem observed.A review of the device history records was conducted as the manufacturing and quality control review was performed for the affected lot number without showing any non-conformities or deviations regarding the described issue.Based on the evaluation findings, the cause of reported event could not be determined as both the used and new devices tested and worked appropriately when tested with manufacturer test equipment.The device instruction manual indicates, to ensure only saline is used as the irrigant, and ensure both cable connections at the olympus resectoscope are secure.¿ if necessary, adjust the settings to the procedure and the required tissue effects.Increase the output power to a level that is needed for sufficient resection.If non-conductive irrigation fluids are used, there will be no cutting, coagulation or vaporization effect.¿ when using the resectoscope in combination with the electrosurgical generator plasmakinetic¿ superpulse or esg- 400, only use normal saline.
 
Event or Problem Description
The manufacturer was informed that at the beginning of a transurethral resection of the prostate procedure, the customer was having a hard time firing the loop as the loop was sputtering and at times unresponsive.A second electrode loop was used but the same problem persisted.There was no breakage or sparking/arcing to the loops reported.Then tried to replace the generator but the same issue occurred.The generator settings were set to default 200watts (cut)-120watts (coag).The user reported there was no errors observed and that the generator did not malfunction as the user determined the problem was with the loop as once the user opened a different (medium) loop it worked and the procedure was completed.There was a 30-40 minute delay in the procedure.There was no serious injury or death reported.The electrode and connections to the working element were inspected prior to use, there were no anomalies noted.

Brand Name
HF-RESECTION ELECTRODE "PLASMALOOP", LARGE
Common Device Name
HF RESECTION ELECTRODE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
MDR Report Key9317413
Report Number9610773-2019-00161
Device Sequence Number2131829
Product Code FAS
UDI-Device Identifier14042761085332
UDI-Public14042761085332
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171965
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22703S
Device Lot Number1000035477
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2019
Initial Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1